Alert archive / Wyoming / High Wind Warnings in 2024
High Wind Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 17, 2024, 1:18 PM MST for 5 counties in Wyoming. It took effect at Dec 18, 2024, 2:00 AM MST. It was in force for 27 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2024, 1:18 PM MST (20:18 UTC)
- In effect from
- Dec 18, 2024, 2:00 AM MST
- Expired
- Dec 19, 2024, 4:38 AM MST
- In force
- 27 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 3:08 AM MST | NON-TSTM WND GST 62 | 3 Nw Arlington, WY | WYDOT sensor at Foote Creek. Sustained winds of 40 MPH. |
| Dec 18, 3:30 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | WYDOT sensor at Arlington. Sustained winds of 45 MPH. |
| Dec 18, 3:36 AM MST | NON-TSTM WND GST 70 | 3 Nw Arlington, WY | WYDOT sensor at Foote Creek. Sustained winds 40 to 48 MPH. |
| Dec 18, 3:46 AM MST | NON-TSTM WND GST 67 | 1 Nnw Arlington, WY | WYDOT sensor at Arlington. Sustained winds of 50 MPH. |
| Dec 18, 4:56 AM MST | NON-TSTM WND GST 71 | 1 Nnw Arlington, WY | WYDOT sensor at Arlington. Sustained winds of 50 to 55 mph. |
| Dec 18, 5:02 AM MST | NON-TSTM WND GST 71 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Dec 18, 5:12 AM MST | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | Mesonet station WY20 2.5 SE Elk Mountain (WYDOT). |
| Dec 18, 5:12 AM MST | NON-TSTM WND GST 65 | 2 E Arlington, WY | WYDOT sensor at Arlington East. |
| Dec 18, 5:22 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | WYDOT sensor at Bordeaux. |
| Dec 18, 5:32 AM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | WYDOT sensor at Halleck Ridge. |
| Dec 18, 6:02 AM MST | NON-TSTM WND GST 67 | 7 Nw Elk Mountain, WY | WYDOT sensor at Halleck Ridge. Sustained winds 44 to 48 mph. |
| Dec 18, 7:02 AM MST | NON-TSTM WND GST 70 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 18, 7:40 AM MST | NON-TSTM WND GST 67 | 9 Ene Woods Landing, WY | Mesonet station FW4449 Laramie. |
| Dec 18, 7:56 AM MST | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 18, 8:02 AM MST | NON-TSTM WND GST 63 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Dec 18, 8:32 AM MST | NON-TSTM WND GST 58 | 5 E Buford, WY | Mesonet station WY29 4.8 E Buford (WYDOT). |
| Dec 18, 9:45 AM MST | NON-TSTM WND GST 91 | 16 Wsw Bordeaux, WY | Wind was measured on a Kestrel on Highway 34 southwest of Wheatland. |
| Dec 18, 9:46 AM MST | NON-TSTM WND GST 73 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Dec 18, 10:02 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Dec 18, 10:58 AM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Dec 18, 12:32 PM MST | NON-TSTM WND GST 62 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Dec 18, 12:48 PM MST | NON-TSTM WND GST 58 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Dec 18, 1:02 PM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 18, 1:02 PM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Dec 18, 1:02 PM MST | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 18, 1:32 PM MST | NON-TSTM WND GST 70 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 18, 1:48 PM MST | NON-TSTM WND GST 71 | 1 Sse Bordeaux, WY | Bordeaux WYDOT site. Sustained winds 50 mph. |
| Dec 18, 1:50 PM MST | NON-TSTM WND GST 65 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 18, 2:02 PM MST | NON-TSTM WND GST 65 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Dec 18, 2:02 PM MST | NON-TSTM WND GST 66 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Dec 18, 2:12 PM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Dec 18, 2:12 PM MST | NON-TSTM WND GST 62 | 8 S Chugwater, WY | Mesonet station WY40 7.5 S Chugwater (WYDOT). |
| Dec 18, 2:25 PM MST | NON-TSTM WND GST 62 | Rock River, WY | Mesonet station UR345 Rock River (UPR). |
| Dec 18, 2:26 PM MST | NON-TSTM WND GST 61 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Dec 18, 2:30 PM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | Mesonet station UP203 2.0 W Buford (UPR). |
| Dec 18, 2:43 PM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | Mesonet station UR535 Sherws. |
| Dec 18, 2:50 PM MST | NON-TSTM WND GST 63 | 4 W Muddy Gap, WY | Gust 60 mph at 250 AM, gust 66mph at 550 AM, gust 67 mph at 650 AM, gust 64 mph at 1150 AM. |
| Dec 18, 2:52 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Dec 18, 3:00 PM MST | NON-TSTM WND GST 58 | 2 Ne Rawlins, WY | ASOS station KRWL 1 ENE Rawlins. |
| Dec 18, 3:12 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Dec 18, 3:26 PM MST | NON-TSTM WND GST 60 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Dec 18, 4:16 PM MST | NON-TSTM WND GST 61 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Dec 18, 4:36 PM MST | NON-TSTM WND GST 62 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 18, 4:50 PM MST | NON-TSTM WND GST 65 | 4 W Muddy Gap, WY | |
| Dec 18, 5:22 PM MST | NON-TSTM WND GST 63 | 14 Wnw Laramie, WY | Mesonet station WY27 14.5 SW Bosler (WYDOT). |
| Dec 18, 5:26 PM MST | NON-TSTM WND GST 62 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Dec 18, 5:48 PM MST | NON-TSTM WND GST 58 | 9 Se Buford, WY | Mesonet station UP204 Lynchw. |
| Dec 18, 5:56 PM MST | NON-TSTM WND GST 58 | 5 E Buford, WY | Mesonet station WY29 4.8 E Buford (WYDOT). |
| Dec 18, 5:56 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Dec 18, 5:56 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Dec 18, 5:56 PM MST | NON-TSTM WND GST 63 | 13 Ne Centennial, WY | Mesonet station WY26 12.6 NE Centennial (WYDOT). |
| Dec 18, 6:02 PM MST | NON-TSTM WND GST 58 | 5 E Buford, WY | Mesonet station WY29 4.8 E Buford (WYDOT). |
| Dec 18, 6:06 PM MST | NON-TSTM WND GST 58 | 12 Wsw Warren Af Base, WY | Mesonet station WY38 11.8 S Federal (WYDOT). |
| Dec 18, 6:12 PM MST | NON-TSTM WND GST 65 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 18, 6:16 PM MST | NON-TSTM WND GST 62 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Dec 18, 6:16 PM MST | NON-TSTM WND GST 65 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Dec 18, 6:16 PM MST | NON-TSTM WND GST 68 | 13 Ne Centennial, WY | Mesonet station WY26 12.6 NE Centennial (WYDOT). |
| Dec 18, 6:20 PM MST | NON-TSTM WND GST 67 | 11 Wsw Warren Af Base, WY | Mesonet station UP226 10.5 NW Natural Fort (UPR). |
| Dec 18, 6:32 PM MST | NON-TSTM WND GST 59 | Rock River, WY | Mesonet station UR345 Rock River (UPR). |
| Dec 18, 6:42 PM MST | NON-TSTM WND GST 59 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS75 KCYS 172018 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 118 PM MST Tue Dec 17 2024 WYZ104-106-110-116-117-181200- /O.UPG.KCYS.HW.A.0046.241218T0900Z-241219T1200Z/ /O.NEW.KCYS.HW.W.0048.241218T0900Z-241219T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Laramie Range and Southwest Platte County-North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Horse Creek, Whitaker, Seminoe Dam, Vedauwoo, Buford, Federal, Elk Mountain, Arlington, Pumpkin Vine, and Bordeaux 118 PM MST Tue Dec 17 2024 ...HIGH WIND WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southeast Wyoming wind-prone areas including Interstate 80 near Arlington and the Summit and Interstate 25 near Bordeaux, Ferris/Seminoe/Shirley Mountains, and South Laramie Range Foothills. * WHEN...From 2 AM Wednesday to 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Charnick
3 follow-up statements
388 WWUS75 KCYS 180829 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 129 AM MST Wed Dec 18 2024 WYZ101-107-109-115-118-190000- /O.EXB.KCYS.HW.W.0048.241218T2200Z-241219T1200Z/ Converse County Lower Elevations-East Platte County-Central Carbon County-Laramie Valley-Central Laramie County- Including the cities of Rawlins, Guernsey, Douglas, Deer Creek, Bosler, Bill, Cheyenne, Wheatland, Laramie, and Glenrock 129 AM MST Wed Dec 18 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Converse County Lower Elevations, Central Carbon County, Central Laramie County, East Platte County, and Laramie Valley. * WHEN...From 3 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ104-106-110-116-117-190000- /O.CON.KCYS.HW.W.0048.241218T0900Z-241219T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Laramie Range and Southwest Platte County-North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Seminoe Dam, Whitaker, Bordeaux, Federal, Horse Creek, Arlington, Vedauwoo, Buford, Elk Mountain, and Pumpkin Vine 129 AM MST Wed Dec 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southeast Wyoming wind-prone areas including Interstate 80 near Arlington and the Summit and Interstate 25 near Bordeaux, Ferris/Seminoe/Shirley Mountains, and South Laramie Range Foothills. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Rubin
113 WWUS75 KCYS 181957 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1257 PM MST Wed Dec 18 2024 WYZ104-106-110-116-117-191200- /O.CON.KCYS.HW.W.0048.000000T0000Z-241219T1200Z/ Ferris/Seminoe/Shirley Mountains-Central Laramie Range and Southwest Platte County-North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Elk Mountain, Pumpkin Vine, Federal, Vedauwoo, Seminoe Dam, Arlington, Buford, Horse Creek, and Whitaker 1257 PM MST Wed Dec 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southeast Wyoming wind-prone areas including Interstate 80 near Arlington and the Summit and Interstate 25 near Bordeaux, Ferris/Seminoe/Shirley Mountains, and South Laramie Range Foothills. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ101-107-109-115-118-191200- /O.CON.KCYS.HW.W.0048.241218T2200Z-241219T1200Z/ Converse County Lower Elevations-East Platte County-Central Carbon County-Laramie Valley-Central Laramie County- Including the cities of Wheatland, Glenrock, Rawlins, Bill, Douglas, Bosler, Cheyenne, Guernsey, Laramie, and Deer Creek 1257 PM MST Wed Dec 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Converse County Lower Elevations, Central Carbon County, Central Laramie County, East Platte County, and Laramie Valley. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MM
056 WWUS75 KCYS 191138 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 438 AM MST Thu Dec 19 2024 WYZ101-104-106-107-109-110-115>118-191245- /O.CAN.KCYS.HW.W.0048.000000T0000Z-241219T1200Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County-East Platte County-Central Carbon County-North Snowy Range Foothills-Laramie Valley-South Laramie Range-South Laramie Range Foothills-Central Laramie County- Including the cities of Cheyenne, Vedauwoo, Seminoe Dam, Deer Creek, Federal, Guernsey, Douglas, Glenrock, Buford, Bosler, Laramie, Pumpkin Vine, Elk Mountain, Bill, Bordeaux, Wheatland, Whitaker, Arlington, Rawlins, and Horse Creek 438 AM MST Thu Dec 19 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased somewhat and thus the High Wind Warning has been cancelled. $$ Rubin
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 17, 10:50 AM MST, 2 hours 28 minutes earlier. Its key messages:
- A Winter Storm Warning is in effect until 8 PM tonight for the Snowy Range, with a Winter Weather Advisory until 8 PM tonight for the Sierra Madre Range. A High Wind Warning will continue until 11 AM today for wind prone locations of southeast Wyoming.
- Another high wind event is looking likely for late Tuesday night through late Wednesday night for Arlington, Bordeaux, the I-80 Summit and foothills and for northern Carbon County.
- Relatively mild and dry weather will continue for Thursday through the weekend.
Area forecast discussion, Dec 17, 10:50 AM MST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1050 AM MST Tue Dec 17 2024
.KEY MESSAGES...
- A Winter Storm Warning is in effect until 8 PM tonight for the Snowy
Range, with a Winter Weather Advisory until 8 PM tonight for
the Sierra Madre Range. A High Wind Warning will continue
until 11 AM today for wind prone locations of southeast
Wyoming.
- Another high wind event is looking likely for late Tuesday
night through late Wednesday night for Arlington, Bordeaux,
the I-80 Summit and foothills and for northern Carbon County.
- Relatively mild and dry weather will continue for Thursday
through the weekend.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 123 AM MST Tue Dec 17 2024
Today...An incoming shortwave trough and orographic snows look on
track per the models, and with QPF looking a bit higher from WPC and
the models, we expect some higher snowfall amounts for the Snowy
Range so we have upgraded to a Winter Storm Warning there for 12 to
15 inches total. Lesser snowfall totals expected for the Sierra
Madre Range with 5 to 10 inches total accumulation.
As far as winds go, peak winds should decrease this morning as the
Craig to Casper 850/700 mb height differences decrease from 54/50
meters at 12Z to 26/36 meters at 18Z, thus the 11 AM ending of the
High Wind Warning looks on track. Overall, it will be a breezy to
windy afternoon with near seasonable temperatures.
Tonight...Another high wind event looks more likely late tonight
under strong northwest flow aloft. Craig to Casper 850/700 mb height
differences increase to 73/57 meters by 12Z with our local high wind
model suggesting winds increasing after midnight, thus we have
issued a High Wind Watch for our wind prone locations starting at 2
AM, including Arlington, Bordeaux, the I-80 Summit and foothills and
northern Carbon County.
Wednesday...Northwest flow aloft strengthens even further with the
Craig-Casper 850/700 mb height differences increasing to 87/67
meters by 00Z and 700 mb winds near 50 knots with local high wind
models suggesting winds exceeding high wind criteria for our wind
prone locations, and possibly nearby locations. Thus winds expected
to ramp up even more for our wind prone locations and the High Wind
Watch continues. Temperatures will be warmer with 700 mb
temperatures near 2 Celsius.
Wednesday night...Low and mid level gradients remain strong although
Craig to Casper 850/700 mb height differences slowly decrease to
64/57 meters by 12Z, thus the High Wind Watch continues for our wind
prone locations. Not as cold as the previous night due to expected
winds and a moderating airmass.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 123 AM MST Tue Dec 17 2024
Deterministic/Ensemble models are all depicting the upper level
shortwave moving into the northern Plains on Thursday.
Following in its tracks the WPC Clusters and various Ensembles
are showing an upper level ridge building over the Central and
northern Rockies. This will cause the pressure/height gradients
to slacken during the course of the day on Thursday. Even with
the gradients weakening we may continue to be quite windy over
the wind prone areas on Thursday morning, but this should not
last too long as the upper level ridge builds into the area.
The remainder of the weekend is looking quite mild with NAEFS
showing temperatures around one standard deviation above normal
for this time of year. This also agrees with the WPC clusters
with all four clusters showing the anomalous upper level ridge
in place. At this point, it looks like a good weekend to be
outdoors especially in the lower elevations east of the I-25
corridor where afternoon highs could reach the mid to upper
50s.
There is little more uncertainty early next week on how the
pattern will evolve. There is a chance that the ridge may break
down a bit. We will also need to keep an eye on the track of a
closed low moving towards the California coastline early next
week. At this point it is too early to say whether this closed
low will have any impacts to our region. Stay Tuned!
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1046 AM MST Tue Dec 17 2024
A FRONTAL PASSAGE WILL LIKELY PRODUCE SOME BRIEF AND LIGHT SNOW
SHOWERS FOR KLAR AND KCYS STARTING AROUND 19Z AND ENDING BY 23Z. THE
WESTERLY WINDS ADDS SOME UNCERTAINTY TO THESE SHOWERS AS SOME
DOWNSLOPING MAY PREVENT SNOW FROM REACHING THE GROUND IN OUR LOWER
ELEVATIONS. AROUND 08Z ANOTHER WIND PUSH (GUST UP TO 30KTS) WILL
START AT RAWLINS AND WORK ITS WAY EAST.
FOR THE NEBRASKA TERMINALS, VFR WILL LIKELY CONTINUE THROUGH THE
FORECAST PERIOD, EXCEPT FOR THE NORTHERN PANHANDLE (CDR). LOW
STRATUS HAS SETTLED IN NEAR THE PINE RIDGE, BUT SHOULD LIFT LATER
THIS AFTERNOON. OTHERWISE, THE PRIMARY AVIATION WEATHER CONCERN WILL
BE WIND. NORTHWEST WINDS WILL CONTINUE TO GUST THROUGH EARLY
EVENING, ESPECIALLY IN THE CENTRAL AND SOUTHERN PANHANDLE (AIA-SNY),
WHERE GUSTS EXCEED 25 KTS. SURFACE WINDS SHOULD TAPER OVERNIGHT, BUT
LOW LEVEL WIND SHEAR CONDITIONS ARE POSSIBLE AT BFF. GENERALLY
SOUTHWEST WINDS STRENGTHEN MIDDAY WITH THE HIGHER GUSTS OCCURRING
AFTER 18/18Z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through late Wednesday night
for WYZ104-106-110-116-117.
Winter Weather Advisory until 8 PM MST this evening for WYZ112.
Winter Storm Warning until 8 PM MST this evening for WYZ114.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...REC
AVIATION...DS/MMHazardous weather outlook, Dec 17, 3:27 AM MST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 327 AM MST Tue Dec 17 2024 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-107>109-111-113- 115-118-119-181030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County-East Laramie County- 327 AM MST Tue Dec 17 2024 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of snow and blowing snow will occur at lower elevations west of I-25 into this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-181030- Sierra Madre Range-Snowy Range- 327 AM MST Tue Dec 17 2024 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT A Winter Storm Warning is in effect until 8 PM this evening for the Snowy Range, with a Winter Weather Advisory until 8 PM this evening for the Sierra Madre Range. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ104-106-110-116-117-181030- Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 327 AM MST Tue Dec 17 2024 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Warning is in effect until 11 AM today for northern Carbon County, Arlington and Bordeaux. A High Wind Watch is in effect for all locations for late tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A High Wind Watch is in effect for all locations for Wednesday and Wednesday night. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:50 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
| Dec 17, 2:04 AM MST | Winter Storm Warning | CYS | Albany, Carbon | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.